View : 116 Download: 0

Autoimmune disorders reported following COVID-19 vaccination: A disproportionality analysis using the WHO database

Title
Autoimmune disorders reported following COVID-19 vaccination: A disproportionality analysis using the WHO database
Authors
KimSeohyunBeaSunghoChoeSeung-AhChoiNam-KyongShinJu-Young
Ewha Authors
최남경
SCOPUS Author ID
최남경scopus
Issue Date
2024
Journal Title
European Journal of Clinical Pharmacology
ISSN
0031-6970JCR Link
Citation
European Journal of Clinical Pharmacology vol. 80, no. 3, pp. 445 - 453
Keywords
Adverse eventsAutoimmune disordersCoronavirus disease (COVID-19) vaccinesPharmacovigilanceReporting odds ratio
Publisher
Springer Science and Business Media Deutschland GmbH
Indexed
SCIE; SCOPUS scopus
Document Type
Article
Abstract
Purpose: Owing to adverse event following immunization (AEFI) related to autoimmune disorders and coronavirus disease 2019 (COVID-19) vaccines sharing common biological mechanisms, identifying the risk of AEFIs associated with COVID-19 vaccines remains a critical unmet need. We aimed to assess the potential safety signals for 16 AEFIs and explore co-reported adverse events (AEs) and drugs using the global database of the World Health Organization, VigiBase. Methods: We assessed the occurrence of 16 AEFIs following COVID-19 vaccination through the Standardized MedDRA Queries group “Immune-mediated/Autoimmune Disorders” from MedDRA and performed a disproportionality analysis using reporting odds ratio (ROR) and information component (IC) with 95% confidence intervals (CIs). Results: We identified 25,219 events associated with COVID-19 vaccines in VigiBase. Although rare, we detected four potential safety signals related to autoimmune disorders following COVID-19 vaccination, including ankylosing spondylitis or psoriatic arthritis (ROR 1.86; 95% CI 1.53–2.27), inflammatory bowel disease (ROR 1.77; 95% CI 1.60–1.96), polymyalgia rheumatica (ROR 1.42; 95% CI 1.30–1.55), and thyroiditis (ROR 1.40; 95% CI 1.30–1.50), with positive IC025 values. The top co-reported AEs were musculoskeletal disorders, and immunosuppressants were the most representative co-reported drugs. Conclusion: In addressing the imperative to comprehend AEFI related to autoimmune disorders following COVID-19 vaccination, our study identified four potential safety signals. Thus, our research underscores the importance of proactive safety monitoring for the identification of the four AEFIs following COVID-19 vaccination, considering the associated advantages. © The Author(s), under exclusive licence to Springer-Verlag GmbH Germany, part of Springer Nature 2024.
DOI
10.1007/s00228-023-03618-w
Appears in Collections:
신산업융합대학 > 융합보건학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

BROWSE